Share this:
serenity1

Input on recent onset of restless leg syndrome

Posted by @serenity1 in Sleep Health, Jun 12, 2012

I have fibromyalgia and have recently has total knee surgery. Now I am experiencing what I believe may be restless leg syndrome. I've had fibromyalgia for at least 7 years. Since my surgery experience restless leg and cannot go to sleep at night. The symtoms start in late evening around 10 and last several hours, Does anyone have similar symtoms and can share about this. I'm glad to share any fibromyalgia symtoms and any muscle, bone and joint symtoms.
Thank you.

Tags: Fibromyalgia, restless leg, insomnia

lovinjesus

Posted by @lovinjesus, Jul 8, 2012

Yes,Serenity, I have had RLS for about 19 years or so. It was rare then, only once in a while but tormenting. I could nessage my legs and it would go away. The older I get, the worse it gets. I have it every night now and it is really tormenting. I message my legs and I use a muscle roller (with wheels) on the calves of my legs and sometimes when I can't bear it anymore because I am so sleepy and tored, I apply a muscle creme (like BenGay) heavely to my legs so it will burn so much that the burn over takes the restless leg syndrome. Doctors don't know what to do so I am seeing an Herbalist. Sometimes my legs and feet cramp. It just keeps getting worse. It's no fun for sure.

kassam26

Posted by @kassam26, Apr 4, 2013

Ask your doctor about REQUIP it does wonders for my RLS, without it i can't sleep. Good luck and GOD BLESS!!!

lknightesyahoocom

Posted by @lknightesyahoocom, Jul 13, 2012

I've suffered with RLS for many years. I was mainly happening at bed time but now it happens in the afternoon and by 7:00 pm I want to jump out of my skin. I take medication but as soon as I do I am out for the night. Does anyone have some suggestions that might help. I am desperate and getting extremely depressed over it.

nightdancer

Posted by @nightdancer, Jul 18, 2012

The longer you take a dopamine agonist the more chance you have of it causing augmentation of your symptoms. I am sure there is info on this site about augmentation with meds like Requip or Mirapex. You did not say what meds you are on, so I am guessing. Augmentation is worsening of your symptoms as the med stops working. http://www.rlshelp.org is a great web site that a neurologist who specializes in RLS maintains and answers all questions. I also manage several support groups online for RLS and other sleep disorders. I saw you had no replies, so I could not just ignore you. It does not look like it is very busy here at least not as busy as other sites that specilaize in RLS. It is VERY common for symptoms to appear earlier and earlier. It is either time to take a drug holiday, so the med you are taking will work better again, or maybe up the dose after you talk to your doctor. Again, I do not know what meds you are taking, so guessing as I said. But, I hear your story every day, so you are not alone. Knowledge is power, so hit the reputable web sites like this one for info to help you. Plus http://www.rls.org and http://www.rlshelp.org

lknightesyahoocom

Posted by @lknightesyahoocom, Jul 23, 2012

Thank you for replying to my post. I was so excited when I heard there is a virtual support group. I personally don't know of anyone that suffers with RLS so I'm anxious to spend with other people that suffer. Thanks again

Please login or become a member to post a comment.